# SDR 2010FA0000598

- Difficulty date: May 15, 2010
- Submitted: June 18, 2010
- Operation: General aviation
- Aircraft: N1036J
- Make and model: Gulstm 112
- Aircraft serial: 36
- Engine: Lyc IO360C1D6
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Camshaft
- Part number: AEL18840
- Condition: Broken
- Location: Engine
- Part time: 236 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

PILOT STATED THE ENGINE BECAME ROUGH AFTER TAKEOFF. RETURNED TO AIRPORT & LANDED. FOUND NR 1 CYLINDER TO BE COLDER THAN REST. PULLED ROCKER COVER & NOTED THE VALVES WERE NOT MOVING WHEN ROTATING ENGINE. PULLED ROCKER ARMS & PUSHRODS BUT FOUND NO PROBLEMS. REMOVED ENGINE FROM ACFT & BROUGHT TO REPAIR STATION. REMOVED A CYLINDER & FOUND CAMSHAFT BROKEN. DISASSEMBLED REMAINDER OF ENGINE. VALVES MOVED FREELY IN GUIDES & NO OTHER UNUSUAL PROBLEMS NOTED WITH ENGINE. CAMSHAFT INSTALLED NEW 236.48 HOURS PREVIOUSLY WITH NEW 72877 LIFTERS. CAMSHAFT IS BROKEN ABOUT 3 3/4" FROM FORWARD END. THE FRACTURE APPEARS TO ORIGINATE AT THE BASE OF LETTERS E AND L OF THE METAL STAMPED PART NUMBER, FORWARD OF THE NR 1 & 2 INTAKE LOBE. RECOMMEND THAT THE PART NUMBER BE APPLIED TO THE PART BY A METHOD OTHER THAN METAL STAMPING.
